HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Thyroid Disorders (http://www.healthboards.com/boards/thyroid-disorders/)
-   -   3 Grains Armour and hairloss! (http://www.healthboards.com/boards/thyroid-disorders/293858-3-grains-armour-hairloss.html)

nimbeth 06-12-2005 03:51 PM

3 Grains Armour and hairloss!
 
Hi

Havent posted in a while. I am on currently on 3 grains armour for 4 days. I am still experiencing hairloss, I used to have think hair, not anymore. I can see my scalp very easily. I have secondary hypothyroidism or pituitary hypothyriodism. My TSH is non-existant. When I firsted started treatment last October (started on .25 grain) my free's were on the bottom half the lab values, now they are the bottom half of the lab value, since then I have swithched doctors, and diagnosed with above. I also had a candida. I have not had my labs drawn in 2 1/2 months. I will be getting them in another month. My current doctor is all about how I feel, and it does not matter how much thyroid med I am on.

Anyway, can anyone relate, will it end? the hairloss is making me worry, I dont want to be bald.

Thanks
Nimbhet

Lady50 06-12-2005 04:11 PM

Re: 3 Grains Armour and hairloss!
 
Hi Nimbeth, So sorry you are losing so much hair. I have had that awful problem while hypo.

It will take awhile for you to stop losing your hair. Since your Frees are under the middle of the range, you are still hypo.

You just stay on that Armour and you will get better, and your hair will grow back just like mine did.

Try to be patient, and you will get well. I actually thought about buying a wig, but I never did.

It seems like I lost more hair being hypo then when I was hyper/graves. ;)

nimbeth 06-12-2005 04:33 PM

Re: 3 Grains Armour and hairloss!
 
Lady 50.

Thank for the words of encouragent! How much Amour are you on? I think I will need maybe 4 grains. Hopefully I am very close to getting better. It sure has been a long road for me. I thought that all I needed was just a little thyroid med, and once I started taking the Amour, my thyroid levels got even worse. I never would have imagined this happening.

KarenMorris 06-12-2005 05:18 PM

Re: 3 Grains Armour and hairloss!
 
Hang in there, Nimbeth! It does get better. After years of being of T4 only, I was switched to Armour (3 grains as well) about 3 weeks ago. About a week ago, I noticed I wasn't losing as much hair. Today, I noticed that my eyebrows are growing back in (YAY!!) I still have other symptoms (fatigue, constipation, lack of energy, joint pain and numbness, etc), but the brain fog hasn't come back and my hair is growing back. In addition, I'm not losing any weight. I'll probably need a dose increase, but I am close now.

Obviously, everyone responds differently, but once you get on the right dose for you, it will grow back.

nimbeth 06-12-2005 06:40 PM

Re: 3 Grains Armour and hairloss!
 
Thanks-karenmorris,

Glad to hear that your hair is growing back! How bad were your free's? HOw long before you will increase your armour dose?

KarenMorris 06-12-2005 06:52 PM

Re: 3 Grains Armour and hairloss!
 
I haven't had my Frees tested on Armour yet. The Frees that were tested before he put me on Armour were FT4 1.1 (R .8-1.8), FT3 219 (R 230-420).

I believe they are much better now, though I won't go for blood work until Friday, June 17th. My next appointment for followup is the Wednesdayafter that (June 22), so I will ask him for an increase then, depending on lab results. I may just need T4 added, or an actual increase in the Armour. But I can hang in there another week and a half!

Lady50 06-13-2005 04:32 AM

Re: 3 Grains Armour and hairloss!
 
[QUOTE=nimbeth]Lady 50.

Thank for the words of encouragent! How much Amour are you on? I think I will need maybe 4 grains. Hopefully I am very close to getting better. It sure has been a long road for me. I thought that all I needed was just a little thyroid med, and once I started taking the Amour, my thyroid levels got even worse. I never would have imagined this happening.[/QUOTE]

I am taking 3 grains a day. Split twice a day. I was feeling pretty crappy so I added a little t4 to it for awhile, at that time was just on 2 grains. Now I am experimenting by just adding the extra grain to see if it will keep my t4 up where I feel good.

The reason I have to split it is because my nerves and body just can't handle all that t3 at one time. Since you are on 4 grains, it is giving you 152 mcgs. of t4. It takes a while to get that t4 build up in your system.The t3 is suppose to help with the brain fog and depression.

I use to take Synthroid before graves disease came along, and never ever had such nice thick growing fingernails. Maybe it is the calcitonin in Armour that is helping. ;)

nimbeth 06-14-2005 07:52 AM

Re: 3 Grains Armour and hairloss!
 
Thanks for your input!

Hopefully I will start feel great soon...


All times are GMT -7. The time now is 08:56 PM.